I have read many posts in regards to eye bleeds with CML but this is my very first one and I was wondering if it is normal for this to happen for the first time after 2 years of treatment. Thanks! Skittles
Eye bleed after 2 years on Gleevec, is this normal?
Posted 12 June 2011 - 07:37 PM
Hi, Skittles, You know, when I started having eye bleeds, or "conjunctival hemorrhages' as it is called, I did all the recommended things: saw my PCP, monitored my BP, saw my ophthalmologist, saw my oncology/hematologist. Even after the oncology office spoke with the Gleevec rep, no one, and I mean no one had any idea what was causing the eye bleeds, sometimes as frequent as every few days. I sought information online and still came up with nothing. Then, lo and behold, I found this website full of people with the same diagnosis and on the same meds. I learned that eye bleeds are not uncommon with Gleevec patients. I have finally gotten a bit of control over mine. I had to stop the antihistamine I was taking for allergies and change from a systemic med to a topical or nasal spray med. I also cut out any NSAIDs I could--aspirin, ibuprofen, etc. I can still take them but it has to be occasional use. So, in my experience, it is not uncommon to have eye bleeds on Gleevec. My first one was after about 4 years on Gleevec. Best wishes!
Posted 12 June 2011 - 09:36 PM
Hi: I am on Gleevec for 11 years, and I did not get a eyebleed until around my 9th year of being on the Gleevec. I had 2 real bad ones, and they cleared up eventually. The one just looked so terrible, but my doctor told me it was a common side effect. Everyone else who has had them was told the same thing.
Hope some of these responses have made you feel a bit better knowing your not the only one.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users